Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PI failure-next Rx?
Nov 29, 1999

A 45 year old man with history of AZt/3TC in the past 3 years ago was put on D4T/3TC and IDV with increase CD4 (<200 to >500) and viral suppression (<400). He d/c meds once during vacation (with spike in load) and then permenantly due to severe LDS. After 4 months his VL became detectable and CD4 began to wane and he was put on D4T/3TC and nelfinavir with suppression and increased VL. Unfortunately he developed disabling neuropathy and D4T was changed to abacavir with viral breakthrough (1,000 to 10,000). resistance test shows pan RT resistance, no NNRTI changes and 46 codon change ("interpreted" as IDV resis and intermediate to others except saq. He is on methadone (and had a severe withdrawal on efavirenz). We are considering delvirdine, rit,saq. He also has hepC, and is unwilling to retry efavirenz or try nevirapine due to methadone. Thoughts and comments on the resistance report and proposed Rx?

Response from Dr. Holodniy

I need some more information on the specific mutations in the reverse transcriptase and protease genes before I can comment further. I need to know what was meant by "pan RT" resistance, and what the "intermediate resistance" to the PIs meant. If there was only the 46 mutation alone, I would hate to throw out nelfinavir, unless the critical mutations confering nelfinavir resistance were present. I would hate to throw out the NNRTI class just because of methadone interactions. This can be worked through by increasing or decreasing methodone doses.

MH


Previous
G333D multidrug-resistance associated mutation?
Next
Need for resistance testing?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement